Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
         
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Stress & Getting Better

Sep 18, 1997

Background: I have been in a gay relationship for the past 3 years, and had my first gay sex five years ago. I had an HIV test 3 years ago that was negative. Problem: I have been sick for the last 3 weeks. The first week I had sinus headaches, mild chest congestion, mild night sweats and my ears had fluid in them making everything sound muffled to me. After the first week I went to the doctor and he prescribed me amoxcillin and a decongestant for a sinus infection. A week after the 1st doctors visit my sinus problems did get better and the night sweats were about gone, but my ears were going from good to bad everyday and I would break out in a cold sweat sometimes. After the 2nd week I went to another doctor and he prescribed me Augmentin (sp) and another decongestant. It is now the third week and my ears are a little better and I may sweat a little more than usual under my arms from time to time. Now, during this whole ordeal, I have been under more stress at work than I have ever been in my life. I have also been working 70+ hours a week, with little time for myself on the weekends to take it easy. I am wondering if the stress I am going through at work can cause the medication I am taking to be less effective? I am hoping that I will get better soon because I am tired of not feeling up to par. I know also I need to be tested again, but if I find out bad news before I am over this hump at work and over this sickness, I feel I may loose it! Thanks

Response from Mr. Sowadsky

Hi. Thank you for your question. I am not aware of any study showing that physical or emotional stress can reduce the effectiveness of antibiotics. However, if your antibiotics are not effective, make sure you are taking them exactly as prescribed. If they are still not helping you, you may have to change medications; speak to your doctor if you are not improving despite taking your medications.

Severe physical and emotional stress, can sometimes cause significant health and emotional problems, especially if they are prolonged and ongoing. I strongly suggest you consider reducing your workload, and to reduce the stress that you are enduring. Ongoing stress can cause many physical symptoms to your body, and can make you feel physically worse.

If you have any further questions, please feel free to e-mail me at nvhotline@aol.com or call me at 1-800-842-AIDS (Nationwide). I'm glad to help!



Previous
Is Hydrea the same as hydroxyurea
Next
How long to live if Healthy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement